Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 21, 2014, 6:29 PM CDT for Gillespie County, Llano County, Texas. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2014, 6:29 PM CDT (23:29 UTC)
- Expired
- Apr 21, 2014, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 113 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:38 PM CDT | HAIL 1.75 | 5 W Willow City, TX | |
| Apr 21, 6:43 PM CDT | HAIL 1 | Willow City, TX | PEA TO QUARTER SIZED HAIL COVERING THE GROUND IN WILLOW CITY |
| Apr 21, 6:46 PM CDT | HAIL 2 | 2 Wsw Willow City, TX | |
| Apr 21, 7:03 PM CDT | HAIL 1 | 12 N Fredericksburg, TX | |
| Apr 21, 7:10 PM CDT | HAIL 1 | 12 E Fredericksburg, TX | LOCATION IS 3.5 MILES NORTH OF STONEWALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS54 KEWX 212329
SVREWX
TXC171-299-220030-
/O.NEW.KEWX.SV.W.0044.140421T2329Z-140422T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT MON APR 21 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILLESPIE COUNTY...
SOUTHWESTERN LLANO COUNTY...
* UNTIL 730 PM CDT.
* AT 625 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DOSS TO WILLOW CITY...OR ALONG A LINE
EXTENDING FROM 19 MILES SOUTH OF MASON TO 18 MILES NORTHEAST OF
FREDERICKSBURG...AND MOVING SOUTHWEST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CRABAPPLE...ECKERT...
HILLTOP...STONEWALL...BLUMENTHAL...HARPER...ROCKY HILL...
LUCKENBACH...CAIN CITY AND TIVYDALE.
RAINFALL AMOUNTS UP TO 2 INCHES CAN ALSO BE EXPECTED AND WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS AND SMALL STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3019 9864 3015 9930 3051 9929 3050 9898
3053 9897 3054 9859
TIME...MOT...LOC 2329Z 041DEG 23KT 3046 9915 3045 9869
$$1 follow-up statement
406
WWUS54 KEWX 220004
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 PM CDT MON APR 21 2014
TXC171-299-220030-
/O.CON.KEWX.SV.W.0044.000000T0000Z-140422T0030Z/
GILLESPIE TX-LLANO TX-
704 PM CDT MON APR 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN LLANO AND GILLESPIE COUNTIES...
AT 700 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM HARPER TO STONEWALL...OR ALONG A LINE EXTENDING
FROM 24 MILES WEST OF FREDERICKSBURG TO 15 MILES EAST OF
FREDERICKSBURG...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAINS UP TO
2 INCHES CAN BE EXPECTED WHICH WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS AND SMALL STREAMS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLUMENTHAL...CAIN CITY...ROCKY HILL...TIVYDALE AND LUCKENBACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3019 9864 3015 9930 3051 9929 3050 9898
3053 9897 3054 9859
TIME...MOT...LOC 0003Z 041DEG 12KT 3037 9926 3030 9864
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:26 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 21, 3:26 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT MON APR 21 2014 ...SEVERE THUNDERSTORM WATCH TIL 10 PM THIS EVENING HILL COUNTRY... .SHORT TERM (TODAY THROUGH TUESDAY)... CLEARING WITH TEMPERATURES IN THE LOWER TO MID 80S AT THE TAIL END OF THE PRE-FRONTAL TROUGH/DRY-LINE HAS ALLOWED STORMS TO DEVELOP ATOP OF SERRANIAS DEL BURRO THIS AFTERNOON. MORE STORMS WILL FORM THIS AFTERNOON AND EVENING ALONG THE BOUNDARY AS IT PUSHES TO THE SOUTHEAST. STILL THE POSSIBILITY FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU LATER THIS AFTERNOON AND EVENING OR FROM 3 PM TO ABOUT 10 PM THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM THIS EVENING FOR AREAS ALONG AND NORTHEAST OF A MOUNTAIN HOME TO SAN MARCOS TO TAYLOR LINE. SOME LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND EAST OF HIGHWAY 183 LATER TONIGHT/OVERNIGHT...BUT THESE STORMS WILL BE BELOW SEVERITY CRITERIA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS FOR THIS EVENT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM FEW HUNDREDTHS OF AN INCH TO LESS THAN ONE QUARTER INCH. HOWEVER...ONE HALF TO AN INCH OF RAINFALL ACCUMULATION IS POSSIBLE WITH STRONGEST STORMS. LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE 60S ACROSS THE HILL COUNTRY TO MID 60S ACROSS THE SOUTHERN RIO GRANDE PLAINS. FOR TUESDAY...EXPECT PARTLY CLOUDY TO MOSTLY SUNNY SKIES WITH HIGHS IN THE LOWER 80S AND IN THE LOWER 90S ACROSS THE RIO GRANDE VALLEY. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES AND SOUTHERN PLAINS WEDNESDAY NIGHT INTO THURSDAY FOR ANOTHER CHANCE FOR RAIN ...ESPECIALLY OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS. UPPER LEVEL FLOW BECOME ZONAL FOR THE LATTER PART OF THE WEEK WITH SURFACE SOUTHERLY FLOW AND TEMPERATURES WARMING INTO THE LOWER 90S OUT WEST AND UPPER 80S MAINLY ALONG AND EAST OF HIGHWAY 281. ANOTHER UPPER LEVEL SYSTEM IS EXPECTED FOR THE WEEKEND AND POSSIBLY INTO MONDAY OF NEXT WEEK FOR YET ANOTHER CHANCE FOR RAIN ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 63 86 66 / 30 - - - 20 AUSTIN BERGSTROM INTL AIRPORT 64 85 62 86 66 / 30 - - - 20 NEW BRAUNFELS MUNI AIRPORT 64 86 63 86 66 / 30 - - - 20 BURNET MUNI AIRPORT 64 83 62 85 65 / 40 - - - 20 DEL RIO INTL AIRPORT 69 88 70 90 69 / 30 - - 20 20 GEORGETOWN MUNI AIRPORT 65 83 62 84 66 / 40 - - - 20 HONDO MUNI AIRPORT 67 90 67 90 69 / 20 - - - 20 SAN MARCOS MUNI AIRPORT 63 86 62 86 66 / 30 - - - 20 LA GRANGE - FAYETTE REGIONAL 65 85 64 86 67 / 20 10 - 10 10 SAN ANTONIO INTL AIRPORT 66 88 65 87 68 / 20 - - - 20 STINSON MUNI AIRPORT 66 89 65 90 68 / 20 - - - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Apr 21, 4:09 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 PM CDT MON APR 21 2014 TXZ171>173-183>194-202>209-217>225-228-221000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 409 PM CDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING GENERALLY ALONG AND NORTH OF A LINE FROM ROCKSPRINGS TO NEW BRAUNFELS TO LULING TO GIDDINGS. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT TIME IS 4 PM UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY ALONG THE RIO GRANDE PLAINS AND EDWARDS PLATEAU DUE TO LOW HUMIDITIES AND GUSTY WINDS THURSDAY AND AGAIN ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 21, 4:17 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 ESE LLANO 30.75N 98.67W
04/21/2014 M1.00 INCH LLANO TX COCORAHS
&&
EVENT NUMBER EWX1400341
CVPLocal storm report, Apr 21, 4:21 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 N LLANO 30.77N 98.67W
04/21/2014 M1.00 INCH LLANO TX PUBLIC
&&
EVENT NUMBER EWX1400342
CVPLocal storm report, Apr 21, 4:39 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 WSW LLANO 30.75N 98.68W
04/21/2014 E0.88 INCH LLANO TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400343
MCSLocal storm report, Apr 21, 5:26 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 9 S LLANO 30.62N 98.67W
04/21/2014 M1.00 INCH LLANO TX PUBLIC
TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER EWX1400344
CVPLocal storm report, Apr 21, 5:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 10 S LLANO 30.61N 98.67W
04/21/2014 M0.50 INCH LLANO TX PUBLIC
LOCATION IS APPROX 1 MILE NNE OF OXFORD
&&
EVENT NUMBER EWX1400345
CVPLocal storm report, Apr 21, 5:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 10 NE ENCHANTED ROCK ST 30.61N 98.73W
04/21/2014 M1.50 INCH LLANO TX STORM CHASER
HAIL SIZES RANGED FROM HALF INCH TO 1.50 INCHES
&&
EVENT NUMBER EWX1400346
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:26 PM CDT | Special Weather Statement | EWX | Llano | 34 min |
| Apr 21, 4:10 PM CDT | Special Weather Statement | EWX | Llano | 35 min |
| Apr 21, 4:17 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 43 min |
| Apr 21, 5:01 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 59 min |
| Apr 21, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 49 min |
| Apr 21, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 29 min |
| Apr 21, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 62 min |
| Apr 21, 6:05 PM CDT | Areal Flood Advisory | EWX | Llano | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.